Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Lake Charles, LA

February 12, 2007Hardin County, Jefferson County, Texas

NWS Lake Charles, LA issued this flash flood warning at Feb 12, 2007, 5:24 PM CST for Hardin County, Jefferson County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 12, 2007, 5:24 PM CST (23:24 UTC)
Expired
Feb 12, 2007, 8:30 PM CST
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Whole counties

Counties Hardin County, TX, Jefferson County, TX

The radar

The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 6:00 PM CSTFLASH FLOOD4 E Sour Lake, TXHIGHWAY 105 BETWEEN SOUR LAKE AND BEVIL OAKS HAD WATER COVERING THE ROADWAY.
Feb 12, 6:00 PM CSTFLASH FLOODBevil Oaks, TXHIGHWAY 105 BETWEEN BEVIL OAKS AND SOUR LAKE UNDER WATER.
Feb 12, 7:45 PM CSTFLASH FLOODLumberton, TXBETWEEN 10 AND 20 HOMES WITH APPROXIMATELY 1 TO 3 INCHES OF WATER IN THEM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 122328
FFWLCH
TXC199-245-130230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
524 PM CST MON FEB 12 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARDIN COUNTY IN SOUTHEAST TEXAS
  JEFFERSON COUNTY IN SOUTHEAST TEXAS

* UNTIL 830 PM CST

* AT 519 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  UP TO THREE INCHES OF RAIN HAS FALLEN ALONG THE HARDIN - JEFFERSON 
  COUNTY LINE BETWEEN NOME AND SOUR LAKE. AN ADDITIONAL ONE TO THREE
  INCHES OF RAIN IS POSSIBLE THROUGH 830 PM.

* LOCATIONS IN THE WARNING INCLUDE NOME...SOUR LAKE...BEVIL OAKS...
  AND LUMBERTON. 

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS.

CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.

LAT...LON 3013 9446 2999 9444 3012 9412 3033 9423

$$

ERICKSON
1 follow-up statement
000 
WGUS74 KLCH 130105
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
701 PM CST MON FEB 12 2007

TXC199-245-130230-
HARDIN TX-JEFFERSON TX-
701 PM CST MON FEB 12 2007

...A FLASH FLOOD WARNING CONTINUES UNTIL 830 PM CST FOR NORTHWESTERN
JEFFERSON AND SOUTHERN HARDIN COUNTIES...

AT 700 PM...WEATHER RADAR INDICATED BETWEEN FIVE AND EIGHT INCHES OF 
RAIN HAS FALLEN ALONG THE HARDIN-JEFFERSON COUNTY LINE. THIS 
INCLUDES THE AREAS OF NOME...CHINA...AND BEVIL OAKS IN JEFFERSON 
COUNTY...AND SOUR LAKE TO LUMBERTON IN HARDIN COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3013 9446 2999 9444 3012 9412 3033 9423

$$

ERICKSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 4:02 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Feb 12, 4:02 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 PM CST MON FEB 12 2007

.DISCUSSION...AREA OF TSTMS HAS MADE SLOW EASTWARD PROGRESS THIS
AFTERNOON...AND THUS FAR ARE BEHAVING. HOWEVER...POTENTIAL STILL
EXISTS FOR SEVERE THUNDERSTORMS THIS EVENING...AS CONFLUENT ZONE
STILL WEST OF HOUSTON...AND ASSOCIATED DEEPER MOIST AXIS...SHIFTS
EASTWARD...IN ADDITION TO LFE REGION OF H3 JET NOSING INTO THE
AREA. INSTABILITY REMAINS SOMEWHAT MEAGER...THOUGH THIS IS PROGGED
TO GRADUALLY IMPROVE...AS ARE KINEMATIC FIELDS.

SHOWERS AND THUNDERSTORMS SHOULD BE MOSTLY OVER BY DAYBREAK
TUESDAY...THOUGH WILL CARRY A SMALL POP OVER EASTERN AREAS INTO
TUESDAY MORNING.

CDFNT WILL PROGRESS THROUGH THE AREA TOMORROW...WITH MUCH COOLER
AND DRIER AIR FILTERING INTO THE REGION. ATTM...HAVE REMOVED
MENTIONABLE PRECIP CHANCES FROM THE FORECAST BEYOND EARLY
TUESDAY...WITH MEAN TROF DOMINATING THE CONUS AND NO SIGNIFICANT
MOISTURE RETURN ANTICIPATED. NEVERTHELESS...ACTIVE JET WILL REMAIN
IN PLACE ACROSS THE SRN PLAINS...RUNNING THE TRAIN OF SHORTWAVES
RIGHT OVERHEAD. THINKING THAT MEAGER MOISTURE WILL PRECLUDE
ANYTHING MEASURABLE...THOUGH SOME LIGHT PCPN NOT OUT OF THE
QUESTION.

FOR TEMPERATURES...MAV/MET GUIDANCE WERE REASONABLY CLOSE IN THE
NEAR TERM TO GENERATE A COMPROMISE...AND IN THE EXTENDED...HPC
NUMBERS LOOKED OK.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL PROGRESS ACROSS THE
REGION FROM WEST TO EAST TONIGHT THROUGH EARLY TUESDAY. ACTIVITY
IS ALREADY ON KBPTS DOORSTEP...AND WILL BE SPREADING INTO KLCH
AND KAEX BETWEEN 6 AND 8 PM...AND KLFT BETWEEN 9 AND 11 PM. RAIN
WILL END FROM WEST TO EAST...STARTING AT KBPT BY MIDNIGHT...AND
ENDING AT KLFT BY DAYBREAK. SOME OF THE STORMS COULD BE ON THE
STRONG TO SEVERE SIDE.

&&

.MARINE...MODEST ONSHORE FLOW WILL CONTINUE TONIGHT AS A SURFACE
LOW PRESSURE SYSTEM MOVES EAST ACROSS THE SOUTHERN PLAINS INTO THE
MID MISSISSIPPI RIVER VALLEY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TONIGHT INTO EARLY TUESDAY...ESPECIALLY OUT TO 20 NM. SCEC IN
PLACE FOR TONIGHT COULD BE UPGRADED TO SCA FOR TOMORROW AS SFC
FRONT PROGRESSES THROUGH THE COASTAL WATERS...RESULTING IN MODEST
TO STRONG OFFSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  55  68  38  50 / 100  10  10  10
KBPT  54  66  37  49 / 100  10  10  10
KAEX  54  63  35  47 / 100  10  10  10
KLFT  57  69  39  49 / 100  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

TX...TORNADO WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...TORNADO WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER
     TO INTRACOASTAL CITY, LA OUT 20 NM.

&&

13
Hazardous weather outlook, Feb 12, 4:08 AM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 AM CST MON FEB 12 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-131015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
408 AM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INCREASING THROUGH THE
OVERNIGHT HOURS BECOMING NUMEROUS AROUND MIDNIGHT. A FEW STORMS
TONIGHT AND THROUGH THE OVERNIGHT HOURS HAVE THE POTENTIAL OF
BECOMING SEVERE WITH THE THREAT FROM LARGE HAIL... DAMAGING
WINDS...AND ISOLATED TORNADOS POSSIBLE. STORMS WILL END TOMORROW
MORNING BEHIND A COLD FRONT THAT WILL PUSH THROUGH SOUTHEAST TEXAS
AND SOUTHERN LOUISIANA AROUND THE NOON HOUR.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COLDER AIR WILL FILTER DOWN INTO THE REGION WITH SKIES GRADUALLY
CLEARING AND TEMPERATURES DROPPING. MORNING LOWS ON THURSDAY INTO
FRIDAY MORNING WILL RANGE FROM THE UPPER 20S ACROSS CENTRAL
LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS TO THE LOWER 30S
ALONG THE COAST.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED.

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 5:07 PM CSTSevere Thunderstorm WarningLCHHardin, Jefferson23 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.